Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

SGPT level high, stopped hives medication before LFT, on Cetzine. Is it due to Hep B or C ?

hii doc, I had a liver function test few days back .My sgpt or Alt value is 72 which is higher that normal range.All other values are in normal range.i stopped my medication for hives 2days before LFT. I took cetzine for 20 days .is it due to this my sgpt has increased? or is it due to hepatitis b or c.I am virgin and the only exposure i had was a french kiss 6 years back with braces. how will be mine sgpt value if i have chronic hept b after 6 years?.am i ok doctor?
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
CETRIZINE can't cause high values of SGPT.
Although the most common cause for high levels of SGPT is generally due to 
consumption of alcohol.
Use of certain medications like pain killers,anti depressants,antibiotics,herbal medicines etc can  also result in high GGTP.
Other conditions which can increase SGPT levels are
High triglyceride levels
Diabetes etc

I advise you to get lipid profile done along with blood sugar levels.

Since there is no particular medicine for its cure,I advise following things 
Do regular exercises 
Stop taking any medication
Take fresh fruits and green vegetables 
Avoid junk foods like pizzas,burgers,noodles etc and colas. 
Reduce weight and be in required range of BMI. 

Get SGPT repeated again after 3 months and if you still find it high,then consult a gastroenterologist and get tested for hepatitis markers and other relevant tests. 
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor